Flash Flood, Austin
- When
- November 22, 7:00 AM CST to 8:45 AM CST
- Where
- Austin County, Bellville
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 29.887, -96.278 (the zone’s center; the record gives no point)
Flooding on Highway 36 in Bellville.
6 flash flood, 3 funnel cloud, 1 tornado, as filed by the National Weather Service.
Every event with a place to put it; 9 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Houston/Galveston, TX wrote its last area forecast discussion before the first event at Nov 22, 5:26 AM CST, 1 hour 34 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX 526 AM CST MON NOV 22 2004 DISCUSSION... BROAD BAND OF SHOWERS AND THUNDERSTORMS DEVELOP AROUND MIDNIGHT FROM NEAR COT TO ACT AND HAS BEEN SHIFTING EAST (THOUGH THE NORTH END OF THE LINE HAS BEEN MOVING FASTER.) LOOKS AS THOUGH A WIDESPREAD RAINFALL TO OCCUR THIS MORNING ALONG AND NORTH OF THE I-10 CORRIDOR. HEAVIER AMOUNTS WILL PROBABLY RUN FROM NEAR LA GRANGE TO PRAIRIE VIEW TO CONROE AND PERHAPS LIVINGSTON. RAINFALL RATES OF 1.5 TO 2 INCH PER HOUR ARE TO BE EXPECTED AGAIN TODAY...HEAVIER AMOUNTS IN THE SLOWER MOVING STORMS. COULD SEE THE BAND OF SHOWERS BECOME QUASI- STATIONARY ALONG THE LA GRANGE-CONROE LINE BETWEEN 6 AND 9 AM. HIGH PW...GPS IPWV 1.5 TO 1.7 OVER THE REGION ON LL FLOW OF 20 TO 30 KNOTS UP AND OVER THE STATIONARY FRONTAL BOUNDARY COT-PSX-GLS-SRST2. EXPANSIVE CLOUD COVER AND PRECIP OVER THE AREA SHOULD HINDER TEMPERATURE RISE TODAY. JET COMING ACROSS MEXICO THIS MORNING FORECAST TO STRENGTHEN AND EVENTUALLY WE GET INTO A WEAKLY COUPLED JET STRUCTURE THIS AFTERNOON OVER MAINLY THE EASTERN PORTIONS OF SETX...THOUGH THIS DISTINCTION MAY BE INSIGNIFICANT GIVEN THE BOUNDARY AND THE ELEVATED NATURE OF MOST OF THE STORMS. THE MODELS HAVE BEEN HAVING A LOT OF TROUBLE WITH FORECASTING QUICK MOVEMENT NORTH THE BOUNDARY EACH DAY SINCE FRIDAY...WHICH FOR THE MOST PART HAS NOT OCCURRED. DO EXPECT TO SEE IT MOVE BACK NORTH TUESDAY AS THE UPPER LOW OVER CA MOVES EAST TO AROUND EL PASO BY 15Z THEN EAST- NORTHEASTWARD. THIS SHOULD GET THE BOUNDARY MOVING. VERY IMPRESSIVE UPPER JET ROARING ACROSS MEX/TX TUESDAY (130-135 KNOTS) THAT WILL HAVE US IN ITS SIGHTS. LFQ MOVES OVER THE AREA COINCIDENT WITH THE PACIFIC FRONTAL PASSAGE. DRY PUNCH...LI -1 TO -4 AND STRONGER LLJ AND HELICITIES IN THE 100-140 RANGE COULD WELL SUPPORT SEVERE THREAT. SPC EVEN HAS THE EASTERN HALF OF THE AREA IN A MODERATE RISK. FRONT SWEEPS OUT THE MOISTURE AND THEN REINFORCING CANADIAN AIRMASS DROPS IN WEDNESDAY MORNING/AFTERNOON. SHOULD BE A GREAT TURKEY DAY WITH HIGHS ONLY IN THE 59 TO 64 DEGREE RANGE AND A LITTLE BREEZE. WILL CONTINUE THE FLOOD WATCH THROUGH 6 PM...AND AM PRETTY CERTAIN THAT IT WILL BE EXTENDED THROUGH TUESDAY BY FOLLOWING SHIFTS. LOCALLY HEAVY RAIN THREAT THROUGH TUESDAY. HAVE MENTION OF SEVERE IN THE TUESDAY FORECAST AS WELL. OUT OVER THE WATER THE WINDS HAVE BEEN BELOW SCEC WILL PROBABLY SEE THE WINDS START TO COME UP TONIGHT AND MAY BEGIN HOISTING FLAGS. SCEC AND SCA WILL LIKELY BE BACK IN THE PACKAGE EARLY TUESDAY MORNING. AS FOR THE TERMINALS...WILL BE PLAGUED WITH FOG-LIFR IMPROVING 14ZISH...BUT 4 TO 6 MILE FOG MAY REMAIN INTO THE AFTERNOON... IMPROVING FOG VISBY MAY BE OFFSET BY PRECIP. SHRA/TSRA THIS MORNING WILL BE SPREAD ACROSS THE NORTHERN PORTIONS OF THE REGION AND MAY EXPAND SOUTH INTO IAH/HOU TERMINALS BUT TIMING IT DIFFICULT AND CONFIDENCE ON TIMING LOW. && .HGX WATCHES/WARNINGS/ADVISORIES... FLOOD WATCH HGX CWA THROUGH 6 PM. DENSE FOG ADVISORY HGX CWA THROUGH 9 AM. && .PRELIMINARY POINT TEMPS/POPS... COLLEGE STATION (CLL) 70 65 72 52 59 / 100 100 80 20 00 HOUSTON (IAH) 74 67 76 54 62 / 100 90 80 40 00 GALVESTON (GLS) 77 71 77 60 64 / 70 60 70 50 00 &&
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX 400 PM CST SUN NOV 21 2004 TXZ163-164-176>179-195>200-210>214-226-227-235>238-221030- AUSTIN-BRAZORIA-BRAZOS-BURLESON-CHAMBERS-COLORADO-FORT BEND-GALVESTON- GRIMES-HARRIS-HOUSTON-JACKSON-LIBERTY-MADISON-MATAGORDA-MONTGOMERY- POLK-SAN JACINTO-TRINITY-WALKER-WALLER-WASHINGTON-WHARTON- 338 PM CST SUN NOV 21 2004 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST TEXAS. .DAY ONE...TONIGHT. A WARM FRONT WILL SERVE AS A FOCUS FOR ADDITIONAL SHOWERS AND THUNDERSTORMS LATER TONIGHT AND EARLY MONDAY. THERE WILL BE A BREAK IN THE RAINFALL THIS EVENING BEFORE ADDITIONAL RAIN DEVELOPS AFTER MIDNIGHT. HEAVY RAIN WILL FOCUS ALONG THE BOUNDARY WHICH IS CURRENTLY FORECAST TO LIE ALONG A VICTORIA TO HOUSTON TO CLEVELAND LINE. 2 TO 4 INCHES OF RAIN IS POSSIBLE ALONG THIS LINE WITH LESSER AMOUNTS TO THE SOUTH. DUE TO SO MANY MESO-SCALE BOUNDARIES... CONFIDENCE IS LOW ON WHERE THE HEAVY RAIN AXIS WILL DEVELOP. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY... AS THE WARM FRONT MOVES NORTH...THE AXIS OF HEAVY RAIN WILL ALSO SHIFT NORTH. AREAS NORTH OF A BRENHAM TO CONROE TO LIVINGSTON LINE CAN EXPECT RAINFALL TOTALS OF 2 TO 3 INCHES BY MONDAY EVENING WITH LESSER AMOUNTS TOWARD THE COAST. THE FLOOD WATCH WILL LIKELY BE EXTENDED ON MONDAY. THERE IS ALSO SOME POTENTIAL FOR SEVERE THUNDERSTORMS ON MONDAY AND AGAIN TUESDAY. THE PRIMARY THREAT FOR SEVERE WEATHER ON MONDAY WILL BE ISOLATED TORNADOES. AT THIS TIME...AREAS SOUTHEAST OF AN EDNA TO CONROE TO LIVINGSTON ARE MOST FAVORED FOR TORNADIC THUNDERSTORMS. THIS THREAT AREA WILL MOVE INLAND TOWARD LATE AFTERNOON. A SQUALL LINE IS EXPECTED TO DEVELOP ALONG A COLD FRONT ON TUESDAY. THIS FEATURE WILL RACE ACROSS SOUTHEAST TEXAS BY MID AFTERNOON. THESE STORMS HAVE THE POTENTIAL TO PRODUCE STRONG DAMAGING WINDS AND ISOLATED TORNADOES. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED MONDAY.
The Houston radar (KHGX), 125 km away, was scanning. The volume nearest the first event began at 18:31 UTC.
6 flash flood, 3 funnel cloud, 1 tornado. Local standard time, as filed.
Flooding on Highway 36 in Bellville.
Power pole down at intersection of Red Bluff and Tammer Roads.
Funnel sighted between Ellington Field and Deer Park.
Funnel sighted at Interstate 10 and FM 1489.
Several roads under water near Bellville.
Several county roads closed due to flooding.
Water covered dozens of roads along and near the Navasota River in rural portions of the county.
Flooding reported between the Interstate 45 northbound feeder and FM 1960. Clay Road covered with a foot and a half of water and impassable.
Town streets flooded.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Texas in 2004Every state in 2004This day in weather historyThe tornado archive for Texas, 2004Warnings in Texas, November 2004
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5425582, 5425584, 5425586, 5425587, 5425588, 5425585, 5425591, 5425583, 5425589, 5425590.